MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; LARGE HEM-O-LOK CLIP APPLIER

INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; LARGE HEM-O-LOK CLIP APPLIER
Model Number 420230-08
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/08/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during three separate da vinci -assisted low anterior resection procedures on (b)(6) 2021, (b)(6) 2021 and (b)(6) 2021, there was a non-intuitive motion issue with the large clip applier.This report will cover the reported incident on (b)(6) 2021.For the procedure on (b)(6) 2021, bleeding of 750 ml was observed from the inferior mesenteric artery (ima).The patient did not receive a blood transfusion and it is unknown if any surgical/medical intervention was required.According to the surgeon, there was uncontrolled movement during application of the clip when closing the jaws.
 
Additional Manufacturer Narrative
Intuitive surgical, inc (isi) has received the part associated with this complaint and completed investigations.Failure analysis (fa) investigations did not replicate nor confirm the customer reported complaint ¿non-intuitive motion (fa) on arms/instruments.Visual inspection of the instrument found no physical or cosmetic damage on the distal end or the back end.The instrument was placed and driven on an in-house system.The instrument passed the recognition and engagement tests.The instrument moved intuitively with full range of motion in all directions.The grips opened and closed properly and was able to hold and snap clip during the clip test.The instrument was fully functional.There was no problem detected.A review of the site's complaint history shows (2) additional complaints, were created to capture non-intuitive motion associated with the device on two separate event dates: (b)(6) 2021 and (b)(6) 2021.A review of the instrument logs for the event date of (b)(6) 2021 has been performed by an intuitive surgical, inc.(isi) advanced failure analyst (afa) and the following was observed: the system logs are unable to detect whether unintuitive motion of instrument was experienced by the user since it would not show up as an error.Unintuitive motion is usually caused by a grip or pitch cable being loose or broken.The system logs were also reviewed for possible unintuitive motion of the arms but the logs do not pick up unintuitive motion of the patient side cart arms.There were no sensor errors of the patient side manipulator (psm) seen.Non-intuitive motion would be more likely to be caused by the instrument(s).No image or video clips for the reported event were submitted by the customer for review.This complaint is being reported due to the following conclusion: during a da vinci assisted low anterior resection, there was a report of non-intuitive motion with the large clip applier instrument and report of patient bleeding.

Brand Name
ENDOWRIST;DAVINCI SI
Common Device Name
LARGE HEM-O-LOK CLIP APPLIER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key14876240
Report Number2955842-2022-12641
Device Sequence Number14869318
Product Code NAY
UDI-Device Identifier00886874111680
UDI-Public(01)00886874111680(10)N10170704
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
K050369
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial
Report Date (Section B) 04/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number420230-08
Device Catalogue Number420230
Device Lot NumberN10170704 195
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/19/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/23/2021
Initial Report FDA Received Date06/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/03/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient Age70 YR
Patient SexMale
Patient Weight73 KG